MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE EF; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE EF; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2024-01146.D10-medical product femoral cr impactor pad , item# 42509909400, lot# 62158148.H3- the product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while inserting the trial articular surface, the base fractured off.Also, when cementing in the femoral component, the impactor pad fractured in half.Attempts to obtain additional information have been made; however, no more information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, d2, g1, g3, g6, h1, h2, h3, h6, and h11.Visual examination of the returned product found it to exhibit signs of use nicked / gouged / wear and the post feature has fractured off.Medical records were not provided.Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.However, the ztr wa 0820 20 documents the summary of investigations for complaints associated with the tibial articular surface provisional (tasp) fracture.Fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.This complaint is confirmed based on the returned fractured device.If any further information is received which would change or alter any conclusions or information, a supplemental medwatch will be filed accordingly.Zimmer biomet will continue to monitor for trends.H6: component code: proposed component (annex g) code is: - mechanical (g04) - provisional bottom.Upon review of our reporting decision on fracture of articular surface provisionals.A review of all complaints for this product indicates that there has never been an event that has resulted in a death or serious injury.Therefore, zimmer biomet will not be reporting this failure mode going forward.

Brand Name
TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE EF
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19035693
Report Number0001822565-2024-01145
Device Sequence Number7069389
Product Code JWH
UDI-Device Identifier00889024245006
UDI-Public(01)00889024245006(10)64273925
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527000505
Device Lot Number64273925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale